Alert archive / Oklahoma / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 19, 2006, 10:27 PM CST for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2006, 10:27 PM CST (04:27 UTC)
- Expired
- Mar 20, 2006, 4:30 AM CST
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 150 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 3:30 AM CST | FLASH FLOOD | Clarksville, TX | SCATTER CREEK FLOODING OVER FM 909. CUT HAND CREEK FLOODING OVER FM 1487. MUSTANG CREEK FLOODING OVER FM 410. ROADS CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 303 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 200433 FFWSHV OKC089-TXC387-201030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1027 PM CST SUN MAR 19 2006 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... RED RIVER COUNTY IN NORTHEAST TEXAS MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 430 AM CST * AT 1025 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING TO FALL FROM THUNDERSTORMS FROM NEAR DEPORT TEXAS...NORTHEAST TO IDABEL AND BROKEN BOW OKLAHOMA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARKSVILLE...IDABEL AND BROKEN BOW. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES OF RAINFALL ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SHREVEPORT. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... RED RIVER COUNTY IN NORTHEAST TEXAS MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 430 AM CST. LAT...LON 3449 9470 3358 9530 3336 9507 3408 9452 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 9:50 PM CST, 37 minutes earlier.
Area forecast discussion, Mar 19, 9:50 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CST SUN MAR 19 2006
.DISCUSSION...
LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS NW PORTIONS OF AREA.
HEAVY RAINFALL WILL BEGIN TO PRESENT SOME FLOODING PROBLEMS ACROSS
SOME OF THIS AREA. SHOWER ACTIVITY REMAINING ISOLATED TO SCATTERED
THUS FAR REMAINING PORTIONS. OVERALL TREND LOOKS TO BE INCREASING
RAINFALL OVERNIGHT. RETAIN HIGH POPS AND MENTION OF HEAVY RAIN WITH
FLOOD WATCH BASICALLY ALONG AND NORTH OF INTERSTATE 20...PRETTY
MUCH THE CUTOFF POINT FOR SIGNIFICANT RAINFALL TOTAL THUS FAR
THIS WEEKEND. KEEPING OVERNIGHT TEMPS NEAR STEADY...POSSIBLE SLOW
RISES SOUTH OF INTERSTATE 20...AS WARM FRONT POISED JUST SOUTH OF
THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 70 44 61 / 70 70 20 0
MLU 51 66 46 63 / 70 80 30 0
DEQ 45 61 38 55 / 100 50 20 0
TXK 48 64 43 58 / 100 50 20 0
ELD 49 64 42 60 / 100 80 30 0
TYR 51 74 41 60 / 90 50 10 0
GGG 51 73 42 61 / 90 50 10 0
LFK 59 77 43 67 / 70 50 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
BOSSIER...CADDO...CLAIBORNE...UNION LA...AND WEBSTER.
OK...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...GREGG...HARRISON...MARION...
MORRIS...RED RIVER...SMITH...TITUS...UPSHUR...AND WOOD.
&&
VIIHazardous weather outlook, Mar 19, 12:00 PM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SUN MAR 19 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO SHIFT NORTHEAST ACROSS THE FOUR STATE REGION THIS AFTERNOON...BRINGING WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS. THE RAIN COULD BE HEAVY AT TIMES...MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH LOUISIANA...AS WELL AS SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...WITH ADDITIONAL RAINFALL TOTALS OF ONE TO THREE INCHES POSSIBLE THROUGH TONIGHT. THIS COULD CAUSE SOME LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. THUNDERSTORMS THAT DEVELOP THIS AFTERNOON COULD ALSO BRIEFLY BECOME SEVERE...WITH LARGE HAIL THE MAIN THREAT. BY LATE THIS AFTERNOON AND EARLY EVENING...A WARM FRONT OVER SOUTHEAST TEXAS WILL BEGIN TO MOVE NORTH INTO LOWER EAST TEXAS AND THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA...WHICH COULD ENHANCE ADDITIONAL SHOWERS AND THUNDERSTORMS. HOWEVER...A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATER TONIGHT OVER CENTRAL TEXAS...AND TRANSLATE EAST INTO THE REGION OVERNIGHT. SOME OF THOSE STORMS LATE TONIGHT MAY ALSO BECOME SEVERE...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH LOUISIANA. LARGE HAIL AND STRONG DAMAGING WINDS WILL BE POSSIBLE FROM THESE STORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE RISK OF SEVERE THUNDERSTORMS WILL CONTINUE MONDAY MORNING...FOR AN EXPECTED ONGOING CLUSTER OF THUNDERSTORMS FROM SUNDAY NIGHT...PUSHING EAST ACROSS THE REGION. THIS ACTIVITY IS EXPECTED TO EXIT SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA AROUND MIDDAY. HOWEVER...THE WEST TEXAS DRYLINE WILL SURGE EAST INTO SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS MONDAY MORNING...ENTERING SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA BY EARLY AFTERNOON. THIS SURFACE BOUNDARY WILL PROVIDE THE FOCUS FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON DURING PEAK HEATING...AS A STRONG UPPER LEVEL DISTURBANCE ASSOCIATED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM LIFTS NORTHEAST ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. SOME OF THE STORMS THAT DEVELOP MONDAY AFTERNOON MAY ALSO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREATS. THESE STORMS WILL EXIT THE AREA EARLY MONDAY EVENING...AS A COLD FRONT DROPS SOUTHEAST THROUGH THE AREA MONDAY NIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. 22
Nearby
Flash Flood Warnings in Oklahoma, 2006Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.